Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 167, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 22, 2018, 1:46 PM CDT for Jackson County, Tennessee. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2018, 1:46 PM CDT (18:46 UTC)
- Expired
- Sep 22, 2018, 1:57 PM CDT
- In force
- 11 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, TN
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WUUS54 KOHX 221846
SVROHX
TNC087-221915-
/O.NEW.KOHX.SV.W.0167.180922T1846Z-180922T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
146 PM CDT SAT SEP 22 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in Middle Tennessee...
* Until 215 PM CDT.
* At 146 PM CDT, a severe thunderstorm was located near Gainesboro,
moving north at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gainesboro and Cummins Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3643 8555 3639 8550 3636 8550 3627 8551
3626 8553 3625 8554 3623 8557 3623 8559
3622 8561 3624 8572 3645 8566
TIME...MOT...LOC 1846Z 202DEG 18KT 3627 8563
HAIL...<.75IN
WIND...60MPH
$$
131 follow-up statement
421
WWUS54 KOHX 221857
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
157 PM CDT SAT SEP 22 2018
TNC087-221907-
/O.CAN.KOHX.SV.W.0167.000000T0000Z-180922T1915Z/
Jackson TN-
157 PM CDT SAT SEP 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3643 8555 3639 8550 3636 8550 3627 8551
3626 8553 3625 8554 3623 8557 3623 8559
3622 8561 3624 8572 3645 8566
TIME...MOT...LOC 1856Z 202DEG 18KT 3632 8560
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 12:37 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 22, 12:37 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Sat Sep 22 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... The forecast was recently updated to refine hourly trends for rain chances and temperatures. At mid morning, light showers were occurring over the northwest part of our area, including Clarksville, Dover, and Erin. Most of the showers through the rest of the morning will remain over the northwest, with around 20-30 percent coverage of showers elsewhere. Skies will vary from overcast in the northwest to partly sunny southeast. These conditions are evidence of a stalled boundary that bisects Middle Tennessee from northeast to southwest. The greatest coverage of rainfall will be on the cool side of the boundary, especially over the northwest where a couple of upper level impulses will contribute to lift mid to late afternoon. The warm side of the front will be mostly rain free this morning, but showers and thunderstorms will become numerous through the afternoon with heating/instability. A couple of strong thunderstorms with 40 mph wind gusts could occur over the southeast half of our area as capes push over 1000 J/kg. There is potential for isolated flash flooding with high precipitable water values and a stalled boundary. Again, isolated in nature, so a Flash Flood Watch is not warranted at this time. We will just have to monitor clusters of thunderstorms that last for more than an hour or 2 at a particular location. Parts of Maury, Lawrence, and Wayne had several inches of rain overnight, so these locations may have the greatest risk. Temperatures were raised in the morning update. Highs will reach the 70s northwest of BNA, with 80s elsewhere, especially in the more sunny areas of the southeast. && .AVIATION... 18Z TAF DISCUSSION. A stalled front over the area will give us messy wx and some messy tafs with lots of amendments. Scattered TSRA will form through the afternoon and evening with mainly MVFR conditions, Expect brief IFR within the heavy downpours. A few storms may produce gusts around 40KT. SHowers will become more widespread tonight through Sunday morning with isold TSRA. Mostly MVFR, but CKV will drop to IFR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........13
Hazardous weather outlook, Sep 22, 6:41 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 641 AM CDT Sat Sep 22 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-231145- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 641 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Flash flooding may become an issue as several areas have already received 2 to 4 inches of rain. An additional 1 to 3 inches is possible today and tonight, and while there is low confidence on the exact location of the new rain, training storms throughout the day will increase the flooding risk generally for those west of the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive rainfall in possible Sunday and Monday, generally west of the Cumberland Plateau. This extra rain could exacerbate flooding concerns both days. Rises on area rivers might also become a problem by the start of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for rainfall measurements and flooding reports today and tomorrow. 27
In the hours before
Special weather statement, Sep 22, 1:33 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
133 PM CDT SAT SEP 22 2018
TNZ031>033-221900-
Putnam TN-Overton TN-Jackson TN-
133 PM CDT SAT SEP 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OVERTON...JACKSON
AND NORTHWESTERN PUTNAM COUNTIES UNTIL 200 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles south of Gainesboro, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gainesboro, Baxter, Granville, Whitleyville and Cummins Falls State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3635 8536 3609 8566 3617 8581 3618 8579
3619 8580 3621 8581 3621 8579 3622 8578
3624 8578 3625 8580 3625 8581 3648 8568
TIME...MOT...LOC 1833Z 212DEG 21KT 3621 8571
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:02 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 118 min |
| Sep 21, 8:48 PM CDT | Areal Flood Advisory | OHX | Maury | 117 min |
| Sep 21, 10:03 PM CDT | Areal Flood Advisory | OHX | Lawrence | 117 min |
| Sep 21, 10:20 PM CDT | Flash Flood Warning | OHX | Lawrence | 115 min |
| Sep 21, 10:41 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 2 hr |
| Sep 21, 11:26 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Sep 22, 12:03 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Sep 22, 1:33 PM CDT | Special Weather Statement | OHX | Jackson | 27 min |
| Sep 22, 2:28 PM CDT | Special Weather Statement | OHX | Smith | 32 min |
| Sep 22, 2:44 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 46 min |
| Sep 22, 5:15 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 30 min |
| Sep 22, 5:20 PM CDT | Areal Flood Advisory | OHX | Wayne | 115 min |
| Sep 22, 5:47 PM CDT | Special Weather Statement | OHX | Lawrence | 28 min |
| Sep 22, 5:50 PM CDT | Areal Flood Advisory | OHX | Lawrence | 61 min |
| Sep 22, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Sep 22, 6:50 PM CDT | Areal Flood Advisory | OHX | Lawrence | 115 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.